Carbamazepine overdose

Carbamazepine overdose Reactions 1680, p80 - 2 Dec 2017 O S Generalised tonic clonic seizures and status epilepticus: case report A 5-year-old boy developed generalised tonic clonic seizures and status epilepticus following an accidental overdose of carbamazepine. The previously nonepileptic boy presented to a casualty department with generalised tonic-clonic status [time to reaction onset not stated]. In view of emergency management, he received treatment with midazolam injection followed by valproic acid IV. His father informed that the patient accidentally ingested five tablets of carbamazepine 200mg, which were prescribed for his grandfather. At the presentation, he appeared drowsy, and was electively intubated for protection his airway. The boy was treated with midazolam for his continued status epilepticus. He underwent gastric lavage as his blood carbamazepine level was found to be above therapeutic range. He was evaluated with EEG, which revealed a diffuse slowing. His seizures ceased in six hours with improvement in his sensorium over the next 24 hours. He was continued on slowly tapering midazolam, and was discharged after five days. Author comment: "[I]t is clear that some AEDs such as carbamazepine have the potential to cause aggravation of existing condition and even development of new episode of seizure in neurologically normal children." "Our case, however, presented with generalized tonic–clonic seizures due to carbamazepine toxicity." Benny R, et al. Carbamazepine-induced seizure in a nonepileptic child. Annals of Indian Academy of Neurology 20: 432-434, No. 4, 2017. Available from: URL: http://doi.org/10.4103/aian.AIAN_169_17 - India 803284582 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Carbamazepine overdose

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/carbamazepine-overdose-V2pr4gwf0a
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39011-x
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p80 - 2 Dec 2017 O S Generalised tonic clonic seizures and status epilepticus: case report A 5-year-old boy developed generalised tonic clonic seizures and status epilepticus following an accidental overdose of carbamazepine. The previously nonepileptic boy presented to a casualty department with generalised tonic-clonic status [time to reaction onset not stated]. In view of emergency management, he received treatment with midazolam injection followed by valproic acid IV. His father informed that the patient accidentally ingested five tablets of carbamazepine 200mg, which were prescribed for his grandfather. At the presentation, he appeared drowsy, and was electively intubated for protection his airway. The boy was treated with midazolam for his continued status epilepticus. He underwent gastric lavage as his blood carbamazepine level was found to be above therapeutic range. He was evaluated with EEG, which revealed a diffuse slowing. His seizures ceased in six hours with improvement in his sensorium over the next 24 hours. He was continued on slowly tapering midazolam, and was discharged after five days. Author comment: "[I]t is clear that some AEDs such as carbamazepine have the potential to cause aggravation of existing condition and even development of new episode of seizure in neurologically normal children." "Our case, however, presented with generalized tonic–clonic seizures due to carbamazepine toxicity." Benny R, et al. Carbamazepine-induced seizure in a nonepileptic child. Annals of Indian Academy of Neurology 20: 432-434, No. 4, 2017. Available from: URL: http://doi.org/10.4103/aian.AIAN_169_17 - India 803284582 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off